Alert archive / Arkansas / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

June 26, 2018Crawford County, Madison County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jun 26, 2018, 6:21 PM CDT for Crawford County, Madison County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2018, 6:21 PM CDT (23:21 UTC)
Expired
Jun 26, 2018, 7:00 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK

Counties Crawford County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 89 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 710 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
710 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

444 
WWUS84 KTSA 262321
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT TUE JUN 26 2018
 
ARZ010-011-019-020-270000-
Madison AR-Washington AR-Franklin AR-Crawford AR-
621 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHERN
FRANKLIN...NORTHERN CRAWFORD AND SOUTHERN WASHINGTON COUNTIES UNTIL
700 PM CDT...

At 621 PM CDT, strong thunderstorms were located along a line
extending from 6 miles southwest of Strickler to 6 miles northwest of
Cass to 4 miles south of Red Bank. Movement was southeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Cedarville...                     Mountainburg...
Natural Dam...                    Winslow...
Chester...                        St. Paul...
Cass...                           Saint Paul...
Kingston...                       Blackburn...
Aurora...                         Lee Creek...
Boston...                         Pettigrew...
Devils Den State Park...          Brentwood...
Japton...                         Lake Fort Smith...
Strickler...                      Witter...

This includes Interstate 49 between mile markers 26 and 49.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A period of locally heavy rainfall is also occurring with these 
storms, and may lead to localized flooding. Do not drive your 
vehicle through flooded roadways.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas.

LAT...LON 3595 9349 3588 9351 3588 9352 3576 9352
      3577 9370 3557 9371 3557 9446 3581 9450
      3593 9401 3611 9348 3608 9348 3608 9345
      3597 9345
TIME...MOT...LOC 2321Z 296DEG 21KT 3579 9442 3576 9389 3614 9329 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 26, 2:38 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 26, 2:38 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
238 PM CDT Tue Jun 26 2018

.DISCUSSION...
Immediate forecast concern is ongoing potential for severe
thunderstorms near the Kansas and Missouri borders, with attention
then turning to the potentially dangerous heat and humidity over
the next couple of days.

Strong to severe thunderstorms have developed over the past hour
or so along an outflow boundary in Kansas resulting from an
earlier thunderstorm complex this morning. These thunderstorms
should remain near the Kansas border into early evening, pushing
to the east across far northern portions of the forecast area on
the northern edge of warmer mid level temperatures. Later this
afternoon and evening, there will likely be a more southeasterly
trend in the movement into parts of northwest Arkansas, with
cooler mid level temperatures located to the east. Given the high
instability across the region, large hail and damaging wind gusts
will both be possible, in addition to locally heavy rainfall. Much
of this activity should be out of the region by early Wednesday
morning and certainly by daybreak Wednesday.

Upper level ridging builds into the center section of the country
for the remainder of the week, bringing above normal temperatures
back into the region. Much of the area will see heat index values
near and above 105 degrees tomorrow afternoon, and as such, a Heat
Advisory has been posted for most of eastern Oklahoma and west
central Arkansas. It is likely that at least some portion of the
same area will see advisory level heat index values again on
Thursday so expect some sort of extension in time in the advisory
over the next 12 to 24 hours.

The ridge will shift eastward into the weekend, allowing a frontal
boundary to near the forecast area from the north and west.
Confidence is not high at this time that it will actually make its
way into the forecast area - experience would say it probably
won't - and therefore, forecast temperatures in the extended will
reflect values above the blended guidance and POPs lower than the
most aggressive longer range guidance suggests.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  98  78  98 /  40   0   0   0
FSM   76  98  76  98 /  30   0   0   0
MLC   77  97  78  97 /  10   0   0   0
BVO   74  97  76  97 /  50   0   0   0
FYV   75  93  76  94 /  50  10   0   0
BYV   74  93  76  97 /  60  20   0  10
MKO   76  96  76  96 /  20   0   0   0
MIO   76  96  77  97 /  60   0   0   0
F10   76  96  76  96 /  20   0   0   0
HHW   76  97  76  96 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 9 PM CDT Wednesday for OKZ054>068-
     070>076.

AR...Heat Advisory from 1 PM to 9 PM CDT Wednesday for ARZ019-020-029.

&&

LONG TERM....22
Hazardous weather outlook, Jun 26, 5:06 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
506 PM CDT Tue Jun 26 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
506 PM CDT Tue Jun 26 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Primarily far northeast Oklahoma and far northwest Arkansas.
	ONSET...Ongoing...diminishing by 8 PM.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Much of eastern Oklahoma and west central Arkansas.
	ONSET...Ongoing...improving after sunset.

DISCUSSION...
A line of strong storms continue across far northeast Oklahoma into
far northwest Arkansas.  Gusty winds will be common with these storms
but the risk of severe weather appears to be diminishing.  The
overall chances for additional severe storms will continue to
diminish by the early evening hours.

Additionally, heat index values of 100 to 105 degrees will continue
across much of eastern Oklahoma and west central Arkansas through
the late afternoon hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through FRIDAY...Dangerous Heat Potential.
SATURDAY...Thunderstorm Potential...Dangerous Heat Potential.
SUNDAY and MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Temperatures will continue to warm through mid week as upper level
high pressure builds over the southern plains. Warmer temperatures
will combine with higher dewpoints already in place, and will
likely result in heat index values between 105 and 110 for most of
eastern Oklahoma and west central Arkansas Wednesday through Friday.
A heat advisory is in effect for much of the region.

Low end thunderstorm chances will return over the weekend
along with slightly cooler temperatures in conjunction with an
approaching frontal boundary.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 26, 4:21 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Tulsa OK
421 PM CDT TUE JUN 26 2018

ARZ001-OKZ063-262215-
Benton AR-Delaware OK-
421 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND CENTRAL
DELAWARE COUNTIES UNTIL 515 PM CDT...

At 420 PM CDT, strong thunderstorms were located along a line
extending from 5 miles southwest of South West City to 4 miles
southeast of Spavinaw. Movement was east at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bentonville...                    Jay...
Bella Vista...                    Pea Ridge...
Gravette...                       Decatur...
Highfill...                       Maysville...
Hiwasse...                        Miller...
Centerton...                      Lake Eucha State Park...
Vaughn...

This includes Interstate 49 between mile markers 89 and 93.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas...and northeastern Oklahoma.

LAT...LON 3650 9405 3629 9429 3633 9499 3649 9476
TIME...MOT...LOC 2120Z 265DEG 51KT 3648 9470 3635 9499
Local storm report, Jun 26, 4:24 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
424 PM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     DISNEY                  36.48N 95.01W
06/26/2018                   MAYES              OK   EMERGENCY MNGR

            TREE THROUGH THE ROOF OF A CABIN.

&&

RJS
Special weather statement, Jun 26, 4:59 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
459 PM CDT TUE JUN 26 2018

ARZ001-002-262245-
Carroll AR-Benton AR-
459 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON AND NORTHWESTERN
CARROLL COUNTIES UNTIL 545 PM CDT...

At 458 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Pea Ridge to 3 miles north of
Springtown. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Rogers...                         Bentonville...
Eureka Springs...                 Bella Vista...
Lowell...                         Pea Ridge...
Highfill...                       Garfield...
Gateway...                        Beaver...
Miller...                         Centerton...
Avoca...                          Hill Top...
Beaver Lake...                    Walnut Hill...
Vaughn...                         Monte Ne...
Larue...                          Pleasant Ridge...

This includes Interstate 49 between mile markers 80 and 93.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas.

LAT...LON 3631 9384 3631 9387 3628 9387 3627 9389
      3629 9444 3650 9421 3650 9356
TIME...MOT...LOC 2158Z 270DEG 38KT 3652 9412 3631 9441
Special weather statement, Jun 26, 5:15 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
515 PM CDT TUE JUN 26 2018

ARZ001-010-OKZ063-069-262300-
Benton AR-Washington AR-Adair OK-Delaware OK-
515 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENTON...NORTHWESTERN
WASHINGTON...SOUTHERN DELAWARE AND NORTHWESTERN ADAIR COUNTIES UNTIL
600 PM CDT...

At 515 PM CDT, strong thunderstorms were located along a line
extending from Oaks to near Northwest Arkansas Regional Airport.
Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Siloam Springs...
Lowell...                         Gentry...
Tontitown...                      Bethel Heights...
Cave Springs...                   West Siloam Springs...
Kansas...                         Highfill...
Watts...                          Oaks...
Springtown...                     Northwest Arkansas Regional Air...
Twin Oaks...                      War Eagle...
Johnson...                        Elm Springs...

This includes Interstate 49 between mile markers 68 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas...and northeastern Oklahoma.

LAT...LON 3605 9433 3613 9480 3616 9480 3616 9496
      3617 9501 3630 9447 3627 9387 3626 9387
TIME...MOT...LOC 2215Z 264DEG 53KT 3617 9484 3626 9433
Special weather statement, Jun 26, 5:50 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
550 PM CDT TUE JUN 26 2018

ARZ001-002-010-011-262345-
Carroll AR-Madison AR-Benton AR-Washington AR-
550 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENTON...NORTHERN
MADISON...CARROLL AND WASHINGTON COUNTIES UNTIL 645 PM CDT...

At 549 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Urbanette to 3 miles southeast
of Springdale to 2 miles northeast of Proctor. Movement was east at
40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Berryville...                     Huntsville...
Eureka Springs...                 Farmington...
Prairie Grove...                  Green Forest...
Elkins...                         Tontitown...
Bethel Heights...                 West Fork...
Lincoln...                        Greenland...
Hindsville...                     Wesley...
Carrollton...                     Rudd...
Cincinnati...                     Forum...

This includes Interstate 49 between mile markers 50 and 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A period of very heavy rainfall is also occurring with these storms,
and may lead to localized flooding. Do not drive your vehicle
through flooded roadways.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas.

LAT...LON 3612 9348 3608 9348 3608 9345 3606 9345
      3581 9449 3610 9455 3624 9408 3650 9354
      3650 9330 3612 9330
TIME...MOT...LOC 2249Z 273DEG 45KT 3647 9343 3615 9408 3600 9475
Special weather statement, Jun 26, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT TUE JUN 26 2018

ARZ010-011-019-020-270000-
Madison AR-Washington AR-Franklin AR-Crawford AR-
621 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHERN
FRANKLIN...NORTHERN CRAWFORD AND SOUTHERN WASHINGTON COUNTIES UNTIL
700 PM CDT...

At 621 PM CDT, strong thunderstorms were located along a line
extending from 6 miles southwest of Strickler to 6 miles northwest of
Cass to 4 miles south of Red Bank. Movement was southeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Cedarville...                     Mountainburg...
Natural Dam...                    Winslow...
Chester...                        St. Paul...
Cass...                           Saint Paul...
Kingston...                       Blackburn...
Aurora...                         Lee Creek...
Boston...                         Pettigrew...
Devils Den State Park...          Brentwood...
Japton...                         Lake Fort Smith...
Strickler...                      Witter...

This includes Interstate 49 between mile markers 26 and 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A period of locally heavy rainfall is also occurring with these
storms, and may lead to localized flooding. Do not drive your
vehicle through flooded roadways.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Arkansas.

LAT...LON 3595 9349 3588 9351 3588 9352 3576 9352
      3577 9370 3557 9371 3557 9446 3581 9450
      3593 9401 3611 9348 3608 9348 3608 9345
      3597 9345
TIME...MOT...LOC 2321Z 296DEG 21KT 3579 9442 3576 9389 3614 9329

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:41 PM CDTSevere Thunderstorm WarningTSAOsage, Washington64 min
Jun 26, 2:13 PM CDTSpecial Weather StatementTSANowata32 min
Jun 26, 2:16 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more31 hr
Jun 26, 2:34 PM CDTSpecial Weather StatementTSANowata26 min
Jun 26, 2:45 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington30 min
Jun 26, 3:01 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Rogers, Washington44 min
Jun 26, 3:06 PM CDTSpecial Weather StatementTSACraig, Ottawa39 min
Jun 26, 3:30 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Rogers45 min
Jun 26, 3:37 PM CDTSpecial Weather StatementTSAOttawa38 min
Jun 26, 4:13 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa33 min
Jun 26, 4:21 PM CDTSpecial Weather StatementTSADelaware54 min
Jun 26, 4:59 PM CDTSpecial Weather StatementTSABenton46 min
Jun 26, 5:15 PM CDTSpecial Weather StatementTSABenton45 min
Jun 26, 5:50 PM CDTSpecial Weather StatementTSACarroll, Madison, Washington55 min

Nearby

Special Weather Statements in Arkansas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.